Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 93, NWS Medford, OR

September 25, 2021

NWS Medford, OR issued this small craft advisory at Sep 25, 2021, 1:37 PM PDT. It took effect at Sep 26, 2021, 11:00 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2021, 1:37 PM PDT (20:37 UTC)
In effect from
Sep 26, 2021, 11:00 AM PDT
Expired
Sep 26, 2021, 2:25 PM PDT
In force
3 hr
Issued by
NWS Medford, OR

The text

As transmitted.

440 
WHUS76 KMFR 252037
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
137 PM PDT Sat Sep 25 2021

PZZ370-261130-
/O.UPG.KMFR.SE.A.0022.210926T1800Z-210927T1200Z/
/O.NEW.KMFR.SC.Y.0093.210926T1800Z-210927T1200Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
137 PM PDT Sat Sep 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT
MONDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 35 kt and steep
  seas 6 to 9 ft at 13 seconds expected. Seas could become very
  steep at times.

* WHERE...All marine zones.

* WHEN...From 11 AM Sunday to 5 AM PDT Monday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ350-356-376-261130-
/O.NEW.KMFR.SC.Y.0093.210926T1800Z-210927T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
137 PM PDT Sat Sep 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 AM PDT
MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft at 13 seconds expected.

* WHERE...All areas.

* WHEN...From 11 AM Sunday to 5 AM PDT Monday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
2 follow-up statements
064 
WHUS76 KMFR 260848
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
148 AM PDT Sun Sep 26 2021

PZZ370-262200-
/O.NEW.KMFR.SC.Y.0094.210926T0848Z-210926T0900Z/
/O.EXT.KMFR.SC.Y.0093.210926T1800Z-210928T1200Z/
/O.NEW.KMFR.SE.W.0058.210927T0300Z-210927T1200Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
148 AM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM THIS EVENING TO
5 AM PDT MONDAY...

* WHAT...For the Hazardous Seas Warning, very steep, wind-driven
  hazardous seas 9 to 11 ft, with winds gusting to 35 mph. 
  Elsewhere, mixed seas 6 to 9 ft with south winds 25 to 30 mph 
  and gusts to 35 mph. For the second Small Craft Advisory, 
  northwest swell 9 to 15 ft at 14 seconds.

* WHERE...Hazardous seas expected for all seas north of the 
  Umpqua River. Small Craft Advisory conditions will be for all 
  other areas.

* WHEN...For the Hazardous Seas Warning, from 8 PM this evening to
  5 AM PDT Monday. Small Craft Advisory from 11 AM PDT Sunday until
  5 AM PDT Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-356-376-262200-
/O.NEW.KMFR.SC.Y.0094.210926T0848Z-210926T0900Z/
/O.EXT.KMFR.SC.Y.0093.210926T1800Z-210928T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
148 AM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT TUESDAY...

* WHAT...Today, south winds 20 to 30 mph with gusts to 35 mph and
  wind-driven seas 6 to 8 ft. Then on Monday, northwest swell 
  dominated seas 9 to 15 ft at 13 seconds.

* WHERE...All areas.

* WHEN...From 11 AM PDT Sunday until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or damage
  smaller vessels. Bar crossings could become especially 
  hazardous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
627 
WHUS76 KMFR 262125
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
225 PM PDT Sun Sep 26 2021

PZZ370-271030-
/O.CAN.KMFR.SC.Y.0093.000000T0000Z-210928T1200Z/
/O.EXT.KMFR.SE.W.0058.210926T2125Z-210927T1200Z/
/O.NEW.KMFR.SC.Y.0095.210927T1200Z-210929T1200Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
225 PM PDT Sun Sep 26 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT
WEDNESDAY...

* WHAT...For the Hazardous Seas Warning, south winds 20 to 30 kt
  and very steep and hazardous seas 8 to 12 ft expected. For the 
  Small Craft Advisory, seas 11 to 16 ft at 14 seconds expected.

* WHERE...All areas.

* WHEN...For the Hazardous Seas Warning, until 5 AM PDT Monday. 
  For the Small Craft Advisory, from 5 AM Monday to 5 AM PDT 
  Wednesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ356-376-271030-
/O.CAN.KMFR.SC.Y.0093.000000T0000Z-210928T1200Z/
/O.NEW.KMFR.SC.Y.0095.210926T2125Z-210929T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
225 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and
  building seas to 11 to 16 ft at 14 seconds expected.

* WHERE...All areas.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ350-271030-
/O.UPG.KMFR.SC.Y.0093.000000T0000Z-210928T1200Z/
/O.NEW.KMFR.SC.Y.0095.210926T2125Z-210929T1200Z/
/O.EXB.KMFR.SE.W.0058.210926T2125Z-210927T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
225 PM PDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 7 to 11 ft expected. For the Small Craft Advisory, south
  winds 20 to 30 kt with gusts up to 35 kt and then building seas 
  to 10 to 15 ft at 14 seconds expected.

* WHERE...Hazardous seas warning will impact most areas north of
  Coos Bay and areas south of Coos Bay beyond 5NM from shore.
  Small Craft Advisory conditions will affect all other areas.
  Then Small Craft Advisory conditions will affect all areas 
  Monday.

* WHEN...For the Hazardous Seas Warning, until 5 AM PDT Monday. 
  For the Small Craft Advisory, until 5 AM PDT Wednesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 8:56 AM PDT, 4 hours 41 minutes earlier.

Area forecast discussion, Sep 25, 8:56 AM PDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Medford OR
856 AM PDT Sat Sep 25 2021

.UPDATE...Haze and smoke have settled into the area this morning
due in large part to wildfires in California, but some
responsibility also lies with a few re-invigorated fires within
this forecast area. Otherwise, it is a clear morning, aside from
an extensive area of low clouds and marine fog firmly entrenched
along the coast. It is expected to be a rather quiet day today,
weather-wise, with clouds increasing later tonight as the next
Pacific frontal system makes its approach to the region. For more
details on this and the rest of the forecast, see the previous
discussion below. -BPN

&&

.AVIATION...25/12Z TAFs...VFR conditions will prevail across inland
areas throughout the TAF period except for local MFR/IFR in smoke
downwind of area wildfires. Fog has spread north along the coast
resulting in widepsread IFR/LIFR conditions. IFR/LIFR conditions are
expected to continue through Saturday morning, then lift to MVFR in
the late morning and afternoon, before returning to IFR/LIFR
Saturday evening. -CC/Miles

&&

.MARINE...Updated 830 AM PDT Saturday 25 September 2021...
Currently, an extensive layer of fog and low clouds remain firmly
entrenched over the coastal waters due to a southerly wind surge,
and this will likely remain in place through today.

Otherwise, relatively calm winds and seas are expected through
tonight, then south winds and seas will increase ahead of an
approaching cold front Sunday into Monday. Mixed seas with
northwest swell at 13 seconds and a steep wind wave could create
the possibility for very steep conditions on Sunday. A hazardous
seas watch has been issued for that period for areas from Bandon
northward beyond 10 nm. It is likely that a small craft advisory
for seas will also be needed in a larger area, but will be issued
closer to event. After the front passes Monday, seas will remain
elevated and steep through the first part of next week due to
building northwest swell and another front passing through Monday
night. -CC/Miles

&&

.PREV DISCUSSION... /Issued 300 AM PDT Sat Sep 25 2021/

DISCUSSION...25/00Z NAM/GFS/EC in.

Mostly clear skies prevail across the Medford forecast area this
morning, except for areas of marine stratus along the coast and
over the coastal waters, mostly south of Cape Blanco, but
spreading rapidly north of the Cape. Ridge humidity recoveries
are improved tonight as onshore flow has returned to the area.

The strong ridge that brought the dry and warm weather to the area
is breaking down and the flow aloft is turning southwesterly.
This will open the storm door, but initially there isn't much out
there. It will force the thermal trough to move inland, thus
turning the low level flow back onshore. A weak short wave
embedded in the flow will move onshore by Saturday morning.
This will be a dry system, but it will cool west side temperatures
3 to 5 degrees as compared to Friday. The cooling will be more
subtle east of the Cascades, where highs will be 0 to 2 degrees
cooler.

Southwest flow aloft will continue to increase through the weekend
as as long wave trough approaches the coast. The cooling trend
will continue. Inland highs Sunday will be around 5 degrees
cooler than the Saturday highs, but still 5 to 10 degrees above
normal. Dry conditions will prevail through Sunday morning.

The big change will come Sunday into Monday, when the incoming
upper trough will push a front onshore. Inland highs will cool to
5 to 10 degrees below normal over the west side and near normal to
5 degrees above normal east of the Cascades. More significantly,
it will bring widespread light precipitation to the west side,
beginning as early as Sunday afternoon along the coast, spreading
over the west side by Monday morning, and over the east side
Monday afternoon and evening.

The upper trough will move onshore Monday night into Tuesday, and
post-frontal showers will diminish as the upstream long wave
ridge moves in, ending Tuesday evening, except for some lingering
showers along the coast. Tuesday will likely be the coolest day
of the coming week with inland highs 10 to 15 degrees below
normal.

The ridge will break to the east Wednesday as the strong
progressive pattern remains in place. Flow aloft will turn
southwesterly again. After a brief dry respite over the inland
areas, light showers will return Wednesday night into Thursday,
mostly over the west side. The activity will be light, as there
won't be much upper level support. A warming trend will begin
Wednesday, continuing through Thursday.

&&

FIRE WEATHER...Updated 300 AM PDT Saturday 25 September 2021...
The main fire weather concern in the near term is gusty winds and
low humidities east of the Cascades Sunday afternoon and evening.
Winds on Sunday will be 25 to 30 knots over the ridges there.
This, combined with low humidities in the afternoon and evening,
may bring red flag conditions to portions of fire weather zones
624 and 625 in Oregon and 285 in California. A Fire Weather Watch
will be issued for those areas later this morning.

It will be windy Monday as well with wind speeds, gusts, and
locations similar to the Sunday scenario. However, humidities
will be rising through Monday afternoon and evening as moist
southerly flow increases, so critical conditions are not expected.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Sunday morning through Sunday evening
     for ORZ624-625.

CA...Fire Weather Watch from Sunday morning through Sunday evening
     for CAZ285.

Pacific Coastal Waters...
     Hazardous Seas Watch from Sunday morning through late Sunday
     night for PZZ370.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 5:00 AM PDTFire Weather WatchMFRHarney, Klamath, Lake9 hr
Sep 25, 2:12 PM PDTRed Flag WarningMFRHarney, Klamath, Lake29 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.